Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 47, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 13, 2016, 4:26 PM MST for Yavapai County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 4:26 PM MST (23:26 UTC)
- Expired
- Aug 13, 2016, 5:00 PM MST
- In force
- 34 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 84 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402 WUUS55 KFGZ 132326 SVRFGZ AZC025-140000- /O.NEW.KFGZ.SV.W.0047.160813T2326Z-160814T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 426 PM MST SAT AUG 13 2016 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 500 PM MST * AT 425 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF BUMBLE BEE...OR 20 MILES NORTH OF NEW RIVER...AND MOVING SOUTHWEST AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF YAVAPAI COUNTY. THIS INCLUDES INTERSTATE 17 NEAR MILE MARKER 251. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3405 11197 3417 11215 3434 11195 3425 11182 TIME...MOT...LOC 2325Z 029DEG 13KT 3419 11200 $$ MCCOLLUM
2 follow-up statements
964 WWUS55 KFGZ 132349 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 449 PM MST SAT AUG 13 2016 AZC025-140000- /O.CON.KFGZ.SV.W.0047.000000T0000Z-160814T0000Z/ YAVAPAI AZ- 449 PM MST SAT AUG 13 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR YAVAPAI COUNTY... AT 446 PM MST...DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BLACK CANYON CITY...OR 14 MILES NORTH OF NEW RIVER... MOVING SOUTHWEST AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF YAVAPAI COUNTY THROUGH 500 PM MST. LAT...LON 3405 11197 3417 11215 3434 11195 3425 11182 TIME...MOT...LOC 2346Z 029DEG 13KT 3412 11205 $$ MCCOLLUM
202
WWUS55 KFGZ 140001
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
501 PM MST SAT AUG 13 2016
AZC025-140009-
/O.EXP.KFGZ.SV.W.0047.000000T0000Z-160814T0000Z/
YAVAPAI AZ-
501 PM MST SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT
500 PM MST...
THE STORM NEAR BUMBLE BEE WHICH PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3405 11197 3417 11215 3434 11195 3425 11182
TIME...MOT...LOC 2358Z 029DEG 13KT 3412 11205
$$
MCCOLLUMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:15 PM MST, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 13, 3:15 PM MST, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 315 PM MST SAT AUG 13 2016 .SYNOPSIS...Expect a decrease in afternoon showers along with increasing high temperatures as drier and warm conditions develop into this weekend. Moisture will return to the area by the middle of next week. && .DISCUSSION... Drier weather continues to move into the region limiting shower activity to isolated showers and thunderstorms across the high country with most of the activity along the Mogollon Rim and White Mountains. This is due to a large ridge of high pressure that is currently building over the Great Basin Region and exerting its influence into northern Arizona, mainly in the form of dry stable air. As the ridge slowly moves across the inland west this weekend and early next week, expect a return to dry and warm conditions with limited monsoonal activity until after the ridge passes and moist southerly flow is able to reestablish itself. This return to a more active monsoonal pattern looks to move into Northern Arizona by late Tuesday to Wednesday and bring an uptick in shower and thunderstorm activity along with cooler daytime high temperatures && .AVIATION...For the 00Z package...Expect isolated to scattered SHRA/TSRA mainly along and south of the Mogollon Rim and White Mountains until 02z Sunday. Periods of MVFR/IFR visibility are possible under the stronger storms. Another round of isolated to scattered SHRA/TSRA mainly along and south of the Mogollon Rim and White Mountains is forecast after 17z Sunday. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Suk AVIATION...RR For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 13, 1:26 PM MST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
126 PM MST SAT AUG 13 2016
AZZ017-132115-
WHITE MOUNTAINS AZ-
126 PM MST SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR APACHE COUNTY UNTIL 215 PM MST...
AT 124 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF TURKEY CREEK...OR 42 MILES SOUTHWEST OF
SPRINGERVILLE...MOVING SOUTH AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF APACHE COUNTY IN
THE VICINITY OF POKER MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3349 10980 3371 10986 3374 10964 3366 10949
3364 10952 3362 10953 3363 10957 3361 10961
3358 10962 3359 10963 3358 10967 3357 10968
3356 10967 3352 10973 3348 10975 3348 10978
TIME...MOT...LOC 2024Z 350DEG 6KT 3366 10974
SUKSpecial weather statement, Aug 13, 3:23 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
323 PM MST SAT AUG 13 2016
AZZ018-132315-
NORTHERN GILA COUNTY AZ-
323 PM MST SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR GILA COUNTY UNTIL 415 PM MST...
AT 321 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES WEST OF CARRIZO...OR 30 MILES SOUTHEAST OF FOREST
LAKES...MOVING SOUTH AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF GILA COUNTY BY
CARIZO CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3383 11033 3382 11046 3383 11051 3385 11057
3382 11062 3399 11068 3400 11061 3400 11045
3382 11029 3382 11031
TIME...MOT...LOC 2221Z 351DEG 8KT 3394 11057
SUKThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:26 PM MST | Special Weather Statement | FGZ | 49 min | |
| Aug 13, 3:23 PM MST | Special Weather Statement | FGZ | Gila | 52 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.